MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U4200220RX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the anterior tibial artery, the pta balloon allegedly detached at the proximal end after multiple inflation/deflation's.Upon detachment the balloon segment became lodged against the vessel wall of the abdominal aorta.Multiple attempts to remove the balloon segment including the use of a snare were unsuccessful.The health care provider decided to open the patients femoral artery and successfully retrieved the balloon segment.The vessel was reported to be patent with good blood flow at the conclusion of the angioplasty procedure.The patient was reported to be doing well post procedure.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was not returned, however two electronic photos and one radiopaque image were provided for review.Based on the photo review, the investigation can be confirmed for a complete detachment of the catheter shaft.The distal portion of the catheter shaft and balloon were not visible in the provided photos.Therefore, the investigation is inconclusive for the reported balloon detachment.The completed image review could not confirm the reported issue.The definitive root cause for the identified detachment could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 11/2018.(conclusion1) patient code changed to (b)(4).
 
Event or Problem Description

Brand Name
ULTRAVERSE RX DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7422141
Report Number2020394-2018-00368
Device Sequence Number16282349
Product Code LIT
UDI-Device Identifier00801741056338
UDI-Public(01)00801741056338
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU4200220RX
Device Catalogue NumberU4200220RX
Device Lot Number50132575
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR